Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2005, 9:04 PM CDT for Logan County, Simpson County, Kentucky. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 9:04 PM CDT (02:04 UTC)
- Expired
- May 19, 2005, 10:08 PM CDT
- In force
- 64 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Logan County, KY, Simpson County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 19, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 200206 SVRLMK KYC141-213-200300- /O.NEW.KLMK.SV.W.0086.050520T0204Z-050520T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1004 PM EDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1100 PM EDT(1000 PM CDT) * AT 1000 PM EDT(900 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF FRANKLIN...OR ABOUT 21 MILES SOUTHWEST OF BOWLING GREEN...AND MOVING EAST AT 35 MPH. ALSO...A SERIES OF STRONG TO SEVERE STORMS WILL MOVE EAST OUT OF TODD COUNTY ACROSS LOGAN AND SIMPSON COUNTIES. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN BY 1010 PM EDT(910 PM CDT) RUSSELLVILLE BY 1035 PM EDT(935 PM CDT) IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3706 8705 3666 8706 3666 8645 3677 8646 $$ SCHOTT
2 follow-up statements
000 WWUS53 KLMK 200233 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1031 PM EDT THU MAY 19 2005 KYC141-213-200300- /O.CON.KLMK.SV.W.0086.000000T0000Z-050520T0300Z/ LOGAN KY-SIMPSON KY- 1031 PM EDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM EDT(1000 PM CDT) FOR SIMPSON AND LOGAN COUNTIES... AT 1026 PM EDT(926 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ADAIRVILLE...OR ABOUT 25 MILES SOUTHWEST OF BOWLING GREEN. THIS STORM WAS MOVING EAST SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ADAIRVILLE BY 1040 PM EDT(940 PM CDT) A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING(200 AM CDT FRIDAY MORNING) FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. LAT...LON 3706 8705 3666 8706 3666 8645 3677 8646 $$ SCHOTT
000 WWUS53 KLMK 200308 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1103 PM EDT THU MAY 19 2005 KYC141-213-200313- /O.EXP.KLMK.SV.W.0086.000000T0000Z-050520T0300Z/ LOGAN KY-SIMPSON KY- 1103 PM EDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON AND LOGAN COUNTIES EXPIRED AT 1100 PM EDT(1000 PM CDT)... STRONG STORMS WITH WIND GUSTS UP TO 40 MPH ALONG WITH BLINDING RAIN AND CONTINUOUS LIGHTNING WILL CONTINUE ACROSS EASTERN AND SOUTHERN LOGAN COUNTY AND MUCH OF SIMPSON COUNTY THROUGH 1130 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL UNTIL 300 AM EDT FRIDAY MORNING. LAT...LON 3706 8705 3666 8706 3666 8645 3677 8646 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:42 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 19, 7:42 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 842 PM EDT THU MAY 19 2005 .UPDATE... LARGE AREAS OF THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO REPEAT OVER THE SAME PLACES WITH ADDITIONAL DEVELOPMENT UPSTREAM OVER ILLINOIS AND INDIANA. WATER PROBLEMS HAVE ALREADY BEGUN AND WILL CONTINUE OVERNIGHT. THUS HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA FOR OVERNIGHT. UPDATE... UPDATED GRIDS AND ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH FOR EASTERN SECTIONS OF THE CWFA. SCATTERED STRONG STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS AS THEY TREK EASTWARD ACROSS THE AREA. SHORT TERM(TONIGHT THROUGH SUNDAY AFTERNOON): MOST IMPORTANT PROBLEM IS DEALING WITH THE SEVERE WEATHER THREAT ACROSS THE FA THIS EVENING INTO TONIGHT. PRIMARY SEVERE WEATHER THREAT LOOKS TO BE DAMAGING AND HAIL. EXPECT A RATHER EXTENDED PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY TONIGHT. THE BEST SYNOPTIC SCALE FORCING WITH COOLER TEMPERATURES ALOFT AND STEEPER LAPSE RATES WILL NOT MOVE INTO THE REGION UNTIL THE EVENING AND OVERNIGHT HOURS. ONCE THIS ACTIVITY CLEARS THE FA DURING FRIDAY...DRY AND PLEASANT WEATHER FOR THE REMAINDER OF THE SHORT TERM. ONLY MODEST CHANGES TO CURRENT FORECAST TRENDS WERE NEEDED FOR THE SHORT TERM. LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH FORMATION OF REX BLOCK ACROSS NEW ENGLAND FOR THE EARLY PART OF NEXT WEEK. UPPER HIGH IS EXPECT TO PERSIST NEAR THE LABRADOR STRAIT...WHILE A CLOSED LOW IS EXPECTED FARTHER SOUTH ACROSS NEW ENGLAND. WITH THIS STAGNANT PATTERN...AND WITH A RIDGE ACROSS THE DESERT SOUTHWEST. NORTHWEST FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER OHIO VALLEY. A COLD FRONT EXPECTED LATE SUNDAY INTO MONDAY WILL BRING A REINFORCING SHOT OF COOL AIR...WHICH WILL DROP MONDAYS TEMPERATURES CONSIDERABLY FROM THOSE OF SUNDAY. GFS IS THE STRONGEST AND FARTHEST WEST WITH THE POSITION OF THE CLOSED LOW MONDAY AND TUESDAY...RETROGRADING THE CENTER OF THE LOW WESTWARD OVER NEW YORK. IF THIS VERIFIES...BOTH MONDAY AND TUESDAY WILL TREND COOLER WITH QUITE A BIT OF CLOUDS. FOR NOW...FEEL THAT ECMWF MODEL HAS BETTER...FARTHER EAST...HANDLE ON ULTIMATE POSITION OF CLOSED LOW. FOLLOWING ECMWF CHOICE...WILL GO WITH PARTLY CLOUDY AND SEASONAL TEMPERATURES MONDAY AND TUESDAY. MORE ZONAL FLOW WILL RE-ESTABLISH ITSELF ACROSS LOWER OHIO VALLEY WEDNESDAY AND THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES ACROSS THE REGION. WILL CONTINUE A CHANCE OF CONVECTION WEDNESDAY NIGHT AND THURSDAY AS A DISTURBANCE MOVES EAST OF THE LOWER MISSOURI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST. FLASH FLOOD WATCH OVERNIGHT. .KY...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST ALONG AND WEST OF A LINE FROM HENRY COUNTY...TO LARUE COUNTY...TO SIMPSON COUNTY. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT/1100 PM CDT ALONG AND EAST OF A LINE FROM FRANKLIN COUNTY...TO MARION COUNTY...TO ALLEN COUNTY. FLASH FLOOD WATCH OVERNIGHT ALL AREAS. && 13/AB/JSD
Hazardous weather outlook, May 19, 10:30 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU MAY 19 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1130 AM EDT (1030 AM CDT) THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS CONTINUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. DEEP SOUTHWESTERLY FLOW AT MID LEVELS WILL BE FAVORABLE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND SOME SEVERE HAIL. OVERNIGHT TONIGHT...AN UPPER LEVEL LOW...WITH COOL MID LEVEL TEMPERATURES...WILL MOVE SOUTHEASTWARD ACROSS THE OHIO RIVER. ANOTHER ROUND OF CONVECTION IS EXPECTED TONIGHT WITH MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING POSSIBLE. THERE COULD WELL BE A BREAK IN THUNDERSTORM ACTIVITY THIS EVENING BETWEEN CONVECTION THIS AFTERNOON AND LATER TNGT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY NIGHT AND MONDAY AS WELL AS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JSD
In the hours before
Local storm report, May 19, 8:21 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 PM EDT THU MAY 19 2005...COR COUNTY
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 4 NW OLMSTEAD 36.79N 87.07W
05/19/2005 1.75 INCH LOGAN KY TRAINED SPOTTER
GOLFBALL SIZE HAIL ALONG HIGHWAY 68.
&&
MRCLocal storm report, May 19, 8:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM FLASH FLOOD NEW ALBANY 38.30N 85.83W
05/19/2005 FLOYD IN TRAINED SPOTTER
THREE TO FOUR FEET OF WATER WAS REPORTED ON EBERSOL
STREET IN NEW ALBANY.
&&
MRCLocal storm report, May 19, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD CLARKSVILLE 38.32N 85.77W
05/19/2005 CLARK IN TRAINED SPOTTER
NUMEROUS ROADS CLOSED DUE TO HEAVY RAIN IN CLARKSVILLE
AND JEFFERSONVILLE.
&&
MRCLocal storm report, May 19, 8:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG RICHMOND 37.74N 84.29W
05/19/2005 MADISON KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
MRCLocal storm report, May 19, 8:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM FLOOD WINCHESTER 38.00N 84.19W
05/19/2005 CLARK KY LAW ENFORCEMENT
3FT OF WATER REPORTED OVER PARTS OF I-64 IN CLARK
COUNTY...RELAYED FROM STATE PARTOL FROM NWS JACKSON.
EXACT LOCATION UNKNOWN.
&&Local storm report, May 19, 8:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 W RUSSELLVILLE 36.84N 86.98W
05/19/2005 1.75 INCH LOGAN KY LAW ENFORCEMENT
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:12 PM CDT | Flash Flood Warning | LMK | Franklin | 93 min |
| May 19, 7:15 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
| May 19, 7:31 PM CDT | Flash Flood Warning | LMK | Anderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 10 more | 119 min |
| May 19, 7:35 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 25 min |
| May 19, 7:50 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 40 min |
| May 19, 7:57 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 63 min |
| May 19, 8:16 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 44 min |
| May 19, 8:18 PM CDT | Tornado Warning | LMK | Logan | 49 min |
| May 19, 8:35 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 40 min |
| May 19, 8:50 PM CDT | Flash Flood Warning | LMK | Boyle, Garrard, Larue, Lincoln, Madison, Marion and 3 more | 3 hr |
| May 19, 8:56 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 49 min |
| May 19, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 47 min |
| May 19, 9:15 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 46 min |
| May 19, 9:27 PM CDT | Flash Flood Warning | LMK | Anderson, Bullitt, Clark, Fayette, Franklin, Jefferson and 4 more | 2 hr |
| May 19, 9:34 PM CDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 116 min |
| May 19, 11:40 PM CDT | Flash Flood Warning | LMK | Grayson, Hart | 2 hr |
| May 20, 12:21 AM CDT | Flash Flood Warning | LMK | Allen, Barren, Clinton, Cumberland, Metcalfe, Monroe | 84 min |
| May 20, 1:29 AM CDT | Flash Flood Warning | LMK | Warren | 2 hr |
| May 20, 1:46 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 3 hr |
| May 20, 3:30 AM CDT | Flash Flood Warning | LMK | Warren | 3 hr |
| May 20, 4:45 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.